Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 9, NWS Tallahassee, FL

February 13, 2012

NWS Tallahassee, FL issued this small craft advisory at Feb 13, 2012, 9:31 PM EST. It took effect at Feb 14, 2012, 5:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2012, 9:31 PM EST (02:31 UTC)
In effect from
Feb 14, 2012, 5:00 AM EST
Expired
Feb 14, 2012, 10:35 AM EST
In force
6 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WHUS72 KTAE 140231
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
931 PM EST MON FEB 13 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM EST TUESDAY THROUGH
TUESDAY AFTERNOON FOR THE OFFSHORE WATERS WEST OF APALACHICOLA...

GMZ770-141000-
/O.NEW.KTAE.SC.Y.0009.120214T1000Z-120214T2100Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
931 PM EST MON FEB 13 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 4 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM EST
TUESDAY. 


* WINDS AND WAVES: WINDS AROUND 20 KNOTS. SEAS BUILDING TO AROUND
  6 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

CAMP
2 follow-up statements
644 
WHUS72 KTAE 140946
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
446 AM EST TUE FEB 14 2012

...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS AFTERNOON FOR THE
OFFSHORE WATERS WEST OF APALACHICOLA...

.WINDS AND POSSIBLY SEAS WILL INCREASE TO ADVISORY LEVELS ACROSS
THE OFFSHORE PANHANDLE WATERS THIS MORNING AS A SURFACE LOW TRACKS
EAST ALONG THE CENTRAL GULF COAST. THE LOW IS FORECAST TO WEAKEN
AS IT TRACKS INTO THE FLORIDA PANHANDLE THIS AFTERNOON WITH
GRADUALLY IMPROVING CONDITIONS ACROSS OUR WESTERN WATERS.

GMZ770-141645-
/O.CON.KTAE.SC.Y.0009.120214T1000Z-120214T2100Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
446 AM EST TUE FEB 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND WAVES: WINDS AROUND 20 KNOTS. SEAS BUILDING TO 
  AROUND 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BARRY
943 
WHUS72 KTAE 141535
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1035 AM EST TUE FEB 14 2012

...SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR TODAY...

GMZ770-141645-
/O.CAN.KTAE.SC.Y.0009.000000T0000Z-120214T2100Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
1035 AM EST TUE FEB 14 2012

...SMALL CRAFT ADVISORY IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY IN EFFECT FOR TODAY. HOWEVER...WINDS AND SEAS
WILL REMAIN AT CAUTIONARY LEVELS THROUGH THE AFTERNOON HOURS. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 9:20 PM EST, 11 minutes earlier.

Area forecast discussion, Feb 13, 9:20 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 PM EST Mon Feb 13 2012

.UPDATE...An area of light to occasionally moderate rain is
pushing east across south central Alabama this evening. This
activity is developing ahead of an approaching shortwave and weak
area of low pressure. Synoptic forcing is expect to weaken
overnight as isentropic lift diminishes. However, showers will
still move into the region after midnight, with the highest rain
chances across SE Alabama through sunrise.

Temperature forecast is tricky overnight with the dry low-level
airmass still in place. Clear skies this evening have allow
temperatures to drop into the upper 30s and lower 40s, with the
coldest temperatures over the eastern zones. Temperatures may
continue to drop for another couple of hours before the clouds
begin to roll in. Once this happens, temperatures should become
steady or slowly rise through the remainder of the night. Will
adjust min temperatures down a few degrees over the eastern zones
with the next update.

&&

.AVIATION (through 00z Wednesday)...CIGS will gradually lower
through the overnight hours from west to east as an area of low
clouds and rain moves into the region. MVFR conditions are
expected for much of the day on Tuesday with scattered rain
showers.

&&

.MARINE...Most of the high-res guidance brings an area of 20 knot
winds into the offshore western legs by sunrise. Will follow this
guidance and raise a Small Craft Advisory for the offshore western
leg through Tuesday afternoon. Otherwise, current forecast is in
good shape this evening, with no other significant changes
planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   39  67  51  76  58 /  10  40  30  20  10
Panama City   50  68  53  73  63 /  30  50  20  20  20
Dothan        43  66  46  73  59 /  50  70  20  20  40
Albany        36  63  46  74  57 /  30  60  20  10  20
Valdosta      35  66  50  76  57 /  10  40  30  10  10
Cross City    35  69  52  78  55 /   0  30  30  20  10
Apalachicola  47  68  55  73  63 /  10  50  20  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...Small Craft Advisory from 5 AM to 4 PM EST Tuesday for Waters
     from Apalachicola to Destin FL from 20 to 60 NM.

&&

Camp/Mroczka
Hazardous weather outlook, Feb 13, 3:23 PM EST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
323 PM EST MON FEB 13 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-141200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
323 PM EST MON FEB 13 2012 /223 PM CST MON FEB 13 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COLD FRONT WILL APPROACH TONIGHT BRINGING AN INCREASED CHANCE OF
SHOWERS TO THE FAR WESTERN ZONES. THE BEST CHANCE FOR A
THUNDERSTORM WILL BE ALONG THE FLORIDA PANHANDLE COAST AROUND OR
AFTER DAYBREAK TUESDAY. AS THE FRONT PUSHES INTO THE COASTAL
WATERS...WINDS WILL LIKELY ELEVATE TO EXERCISE CAUTION LEVELS FROM
LATE THIS EVENING TO LATE TUESDAY AFTERNOON AND MAY BRIEFLY REACH
ADVISORY LEVELS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A HIGH RISK OF RIP CURRENTS EXISTS ALONG THE PANHANDLE BEACHES FOR
TUESDAY. RAIN AND POSSIBLY ISOLATED THUNDERSTORMS WILL BE ENDING
FROM WEST TO EAST ON TUESDAY AS A WEAK COLD FRONT PUSHES ACROSS
THE TRI-STATE REGION. ANOTHER CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS WILL ARRIVE THURSDAY AND FRIDAY WITH ANOTHER COLD
FRONT. RAIN CHANCES MAY CONTINUE INTO SATURDAY AS THE FRONT STALLS
TO OUR SOUTH AND AN AREA OF LOW PRESSURE DEVELOPS OVER THE WESTERN
GULF AND MIGRATES FROM WEST TO EAST ACROSS THE BOUNDARY. NO SEVERE
WEATHER IS EXPECTED WITH THIS SYSTEM AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

DVD/LAMERS/BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 9:15 AM ESTRip Current StatementTAEBay, Gulf, Walton8 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.